MAUDE Adverse Event Report: NEOMETRICS, INC.; GUIDEWIRE FROM MINI ACCESS KIT 4 FR SS GUIDEWIRE ECHO

NEOMETRICS, INC.; GUIDEWIRE FROM MINI ACCESS KIT 4 FR SS GUIDEWIRE ECHO
Catalog Number DYNJMAST07
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during left heart catheterization, the guidewire (taken from custom cardiac cath pack) sheared off subcutaneously into the patient's right groin.After introducer needle was successfully placed in the patient's right groin, the guidewire reportedly would not advance without resistance.Several unidentified number of attempts were made to advance the guidewire through the introducer needle until the physician simultaneously removed both the guidewire and introducer needle and found the tip of the guidewire stretched and sheared.Reportedly, the guidewire was inspected before use and was found defect free by appearance.The patient was reportedly admitted for overnight observation to be closely monitored while determining if tip remained intra or extravascular.Ultrasound and ct scan of the affected right groin area were performed.Per report, no serious injury was identified and patient followed up with the physician twice on outpatient basis with the patient reporting she is feeling well.Due to the reported need for overnight observation and follow-up care, this medwatch is being filed.The sample is not available to be returned for evaluation.The manufacturer of the guidewire was notified of the reported event.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the guidewire (taken from custom cardiac cath pack)) sheared off subcutaneously into the patient's right groin.

Common Device Name
GUIDEWIRE FROM MINI ACCESS KIT 4 FR SS GUIDEWIRE ECHO
Manufacturer (Section D)
NEOMETRICS, INC.
2605 fernbrook lane north, sui
plymouth MN 55447
MDR Report Key7922425
Report Number1423395-2018-00052
Device Sequence Number1936280
Product Code OEZ
UDI-Device Identifier10888277586192
UDI-Public10888277586192
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJMAST07
Device Lot Number18PB0486
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight119